Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 281, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 30, 2007, 5:08 PM EDT for Huntingdon County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2007, 5:08 PM EDT (21:08 UTC)
- Expired
- Aug 30, 2007, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Huntingdon County, PA
The radar
The State College radar (KCCX), 36 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 302107
SVRCTP
PAC061-302145-
/O.NEW.KCTP.SV.W.0281.070830T2108Z-070830T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 PM EDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 545 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPRUCE CREEK...OR
NEAR TYRONE...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALEXANDRIA
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 453.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4071 7817 4071 7814 4066 7803 4049 7815
4050 7816 4054 7815 4054 7819 4062 7818
4066 7822 4069 7822
TIME...MOT...LOC 2108Z 034DEG 15KT 4063 7820
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:50 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 30, 3:50 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 350 PM EDT THU AUG 30 2007 .SYNOPSIS... A WEAK COLD FRONT MOVING THROUGH THE STATE IS TOUCHING OFF SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL PENNSYLVANIA. COOLER AIR BEHIND THE FRONT WITH COMFORTABLE HUMIDITY WILL REPLACE OUR CURRENTLY HUMID AIRMASS FOR ALL OF THE UPCOMING LABOR DAY WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SCATTERED STORMS HAVE FIRED IN WEAK CONVERGENCE AHEAD OF FRONTAL BOUNDARY. SOME PULSING TO NEAR SEVERE LEVELS GIVEN MODERATE CAPE. WITH RIBBON OF MODERATE PWATS ALONG FRONTAL ZONE WILL LIKELY HAVE AN ACTIVE EVENING WITH SEVERAL HOURS OF MARGINAL STORMS TO INTERROGATE ON RADAR. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... SHOWERS AND ANY THUNDERSTORMS SHOULD DWINDLE QUICKLY THIS EVENING WITH LOSS OF LATE AUGUST HEATING. ANY BRIEF CLEARING TONIGHT...ESPECIALLY IN THE NORTH...WILL MOST LIKELY LEAD TO MORE STRATUS AND FOG ON FRIDAY MORNING. AFTER SUNRISE...WE SHOULD GET THE VERY DRY AIR ALOFT TO MIX DOWN AND BRING A MOSTLY SUNNY AFTERNOON. LEFT IN A LINGERING 30 POP FOR THE SERN COUNTIES FRI MORNING...AS GFS AND RELATED RSM MEMBERS OF THE 21Z SREFS WANT TO SLOW THE FRONT AS IT REACHES MD/DE. THIS SEEMS PLAUSIBLE...BUT DO NOT WANT TO TOTALLY BUY OFF ON THAT JUST YET...AS THE DOME OF HIGH PRESSURE MOVING IN FROM THE UPPER GREAT LAKES IS FAIRLY HEALTHY FOR LATE AUGUST AT 1027-1028MB/HPA. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A PERIOD OF DRY LATE-SUMMER WEATHER WILL BE IN STORE FOR FRIDAY NIGHT ONWARD. SATURDAY WILL FEATURE CLEAR SKIES WITH TEMPERATURES NEAR NORMAL. DEWPOINTS WILL DROP INTO THE 40S MAKING FOR A PLEASANT WEEKEND. IT SHOULD BE A GOOD WEEKEND TO GET AT THOSE OUTDOOR PROJECTS. DAILY MINIMUM AND MAXIMUM TEMPERATURES THROUGH THE PERIOD ARE FORECAST TO BE WITHIN A FEW DEGREES OF SEASONAL NORMALS. RETURN FLOW AROUND HIGH PRESSURE WILL BEGIN TO FUNNEL MOISTURE NORTH INTO THE LOWER OHIO VALLEY LATER MONDAY. A WEAK COLD FRONT MAY APPROACH PA FROM THE NORTH ON TUESDAY...BUT ANY WIDESPREAD SHOWER ACTIVITY FOR THE CWA SHOULD HOLD OFF UNTIL AFTER THIS FORECAST PERIOD. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR CONDS WITH SCT MVFR CIGS THROUGH THIS EVENING AS SURFACE COLD FRONT CROSSES CENTRAL PA WITH SCATTERED TSRA. SHEAR IS WEAK BUT WIND GUSTS TO 40 KTS CAN BE ENCOUNTERED AT THE SFC WITH SOME OF THE STRONGER PULSE STORMS THROUGH 00Z TONIGHT. ANY CLEARING TONIGHT WILL YIELD ADDITIONAL FOG AND STRATUS SIMILAR TO THE PAST FEW MORNING WITH MVFR AND LCL IFR VSBYS...DIMINISHING BY 16Z FRI. REMAINDER OF THE PERIOD WILL FEATURE VFR CONDITIONS AS HIGH PRESSURE BUILDS INTO THE REGION FOR THE WEEKEND. THE ONLY EXCEPTION WILL BE SOME AREAS OF EARLY MORNING VALLEY FOG EACH DAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/GARTNER NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...DANGELO/GARTNER AVIATION...DEVOIR
Hazardous weather outlook, Aug 30, 2:57 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 AM EDT THU AUG 30 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-310700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 257 AM EDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Aug 30, 2:10 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 PM EDT THU AUG 30 2007 PAZ037-301915- TIOGA- 210 PM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF ADDISON TO 8 MILES WEST OF WELLSBORO...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAINFALL. THESE STORMS WILL BE NEAR LEONARD HARRISON STATE PARK AROUND 215 PM...KEENEYVILLE AROUND 225 PM...WELLSBORO AROUND 230 PM...TIOGA JUNCTION...LAWRENCEVILLE...TIOGA...MORRIS AROUND 245 PM...TIOGA AROUND 250 PM AND MANSFIELD AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. FORECASTER: DEVOIR
Special weather statement, Aug 30, 4:13 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 413 PM EDT THU AUG 30 2007 PAZ017-302115- CLEARFIELD- 413 PM EDT THU AUG 30 2007 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLEARFIELD COUNTY... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DUBOIS...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. WATER MAY POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR GRAMPIAN AROUND 455 PM AND CURWENSVILLE AROUND 515 PM...AND WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-80 BETWEEN MILE MARKERS 100 AND 108. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...ROUTE 322. FORECASTER: DEVOIR
Special weather statement, Aug 30, 4:21 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 421 PM EDT THU AUG 30 2007 PAZ024-025-034-302100- BEDFORD-BLAIR-CAMBRIA- 421 PM EDT THU AUG 30 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMBRIA...NORTHERN BEDFORD AND SOUTHWESTERN BLAIR COUNTIES... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF PORTAGE...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR NEWRY AROUND 450 PM AND SKI GAP AROUND 500 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 5 AND 25. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 220. FORECASTER: TYBURSKI
Special weather statement, Aug 30, 4:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 422 PM EDT THU AUG 30 2007 PAZ018-019-026-027-302045- HUNTINGDON-MIFFLIN-NORTHERN CENTRE-SOUTHERN CENTRE- 422 PM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL AFFECT MIFFLIN...NORTHEASTERN HUNTINGDON AND SOUTHWESTERN CENTRE COUNTIES... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BELLEFONTE TO 10 MILES NORTHEAST OF TYRONE...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR MILESBURG AROUND 430 PM...BELLEFONTE AROUND 435 PM...ZION AROUND 440 PM AND PINE GROVE MILLS AROUND 445 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 149 AND 162. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522... ROUTE 220...ALT ROUTE 220...ROUTE 322...ROUTE 322/22...ROUTE 522... STATE ROAD 26...STATE ROAD 45. FORECASTER: DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:33 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 57 min |
| Aug 30, 3:06 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 54 min |
| Aug 30, 3:16 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 59 min |
| Aug 30, 3:32 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 28 min |
| Aug 30, 3:47 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
| Aug 30, 3:49 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 56 min |
| Aug 30, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 60 min |
| Aug 30, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair | 56 min |
| Aug 30, 5:18 PM EDT | Tornado Warning | CTP | Blair | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.